Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A remark on singular integrals with complex homogeneity


Author: Roger L. Jones
Journal: Proc. Amer. Math. Soc. 114 (1992), 763-768
MSC: Primary 42A50
MathSciNet review: 1100655
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Hilbert transform can be approximated by operators with Fourier multiplier given by $ {c_\gamma }\operatorname{sgn} (\xi )\vert\xi {\vert^{i\gamma }}$. If we let $ \gamma \to 0$ it is known that these operators converge to the Hilbert transform in $ {L^2}$ norm. It has also been shown that as $ \gamma \to 0$ these operators may diverge even for functions in $ {L^2}$. In this paper it is shown that we also will have divergence if we select any sequence $ \{ {\gamma _n}\} _{n = 1}^\infty $ such that $ {\gamma _n} \to 0$. The proof makes use of Bourgain's entropy method.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 42A50

Retrieve articles in all journals with MSC: 42A50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1992-1100655-8
PII: S 0002-9939(1992)1100655-8
Keywords: Singular integral, Hilbert transform, multipliers, conjugate function, complex homogeneity
Article copyright: © Copyright 1992 American Mathematical Society